Alert archive / Georgia / Frost Advisories in 2017

Frost Advisory 6, NWS Charleston, SC

November 24, 20175 counties in South Carolina; 8 counties in Georgia

NWS Charleston, SC issued this frost advisory at Nov 24, 2017, 9:30 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Nov 25, 2017, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2017, 9:30 PM EST (02:30 UTC)
In effect from
Nov 25, 2017, 1:00 AM EST
Expired
Nov 25, 2017, 9:00 AM EST
In force
8 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS72 KCHS 250230
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
930 PM EST Fri Nov 24 2017

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052-
251030-
/O.NEW.KCHS.FR.Y.0006.171125T0600Z-171125T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Ludowici, 
Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, and Daniel Island
930 PM EST Fri Nov 24 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM EST Saturday.

* LOCATIONS...west of a line from Huger to Summerville,
  Hendersonville, Pocotaligo and Hardeeville in Southeast South 
  Carolina and from Port Wentworth to Richmond Hill, Riceboro and 
  Ludowici in Southeast Georgia. 

* TEMPERATURES...33 to 37 degrees with scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
2 follow-up statements
832 
WWUS72 KCHS 250801
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
301 AM EST Sat Nov 25 2017

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052-
251400-
/O.CON.KCHS.FR.Y.0006.000000T0000Z-171125T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Ludowici, 
Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, and Daniel Island
301 AM EST Sat Nov 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...west of a line from Huger to Summerville, 
  Hendersonville, Pocotaligo and Hardeeville in Southeast South 
  Carolina and from Port Wentworth to Richmond Hill, Riceboro 
  and Ludowici in Southeast Georgia.

* TEMPERATURES...33 to 37 degrees with scattered to widespread frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
816 
WWUS72 KCHS 251401
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
901 AM EST Sat Nov 25 2017

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052-
251515-
/O.EXP.KCHS.FR.Y.0006.000000T0000Z-171125T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Ludowici, 
Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Ridgeland, and Daniel Island
901 AM EST Sat Nov 25 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures will continue to rise.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 24, 5:46 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 24, 5:46 PM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
546 PM EST Fri Nov 24 2017

.SYNOPSIS...
Low pressure is currently moving away from the coast. A cold
front will then shift through the area late Saturday night
followed by mainly dry high pressure into the middle of next
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Clouds associated with low pressure centered well offshore of
the South Carolina coast are holding firm across across the
beaches and into the Charleston Tri-County area. This should
change shortly as the low moves farther offshore. Clear skies
should prevail for the rest of the night. Upstream cirrus should
remain mainly remain west of the region, although a few wisps
could certainly traverse the area through daybreak with no
meaningful impacts.

The boundary layer is poised to decouple after sunset across
inland areas which will gradually work east the coast as the
pressure gradient relaxes. Solid radiational conditions are
expected with incoming high resolution data now suggesting many
areas could drop into the mid 30s away from the coast early
Saturday morning. Have opted to lower overnight temperatures by
a few degrees for most areas, but limited lows to the upper 30s
for now except in a few select sheltered areas. If model trends
continue to trend colder over the next few hours then a Frost
Advisory may need to be considered for inland areas--possibly
for all but the coastal zones. Will update the Hazardous Weather
Outlook to highlight that an advisory may be needed.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
High pressure will slide east over the area this weekend with a
west/southwest flow contributing to noticeably warmer temps on
Saturday ahead of a cold front approaching from the
north/northwest. In general, Saturday afternoon highs should
peak in the upper 60s for most areas. A large mid/upper lvl
trough of low pressure will then expand over the East Conus and
help push a dry cold front into the area Saturday night through
early Sunday. Temps will be cooler post fropa as sfc winds turn
northerly and cold air advection takes place. Sunday afternoon
temps will struggle to warm into the lower 60s in northern areas
and into the middle 60s in southern areas under a full sun.
Areas will experience the coldest temps Sunday night, when
radiational cooling under clear skies favors overnight lows in
the mid/upper 30s away from the coast. Some frost is not out of
the question, especially for locations well inland in Southeast
South Carolina. Sfc high pressure will then become centered just
north of the area on Monday, favoring a light onshore wind and
temps warming back into the middle 60s over most areas.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will generally prevail through Thursday, although some
coastal troughing could lead to a few showers starting Wednesday. A
cold front may cause more showers Thursday night and Friday.
Temperatures look to be at or above normal through the period.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Primary concern:
* None

VFR.

Extended Aviation Outlook: VFR conditions will prevail at both
terminals Saturday afternoon through Wednesday.

&&

.MARINE...
Tonight: An area of weak low pressure is currently moving away
from the coast. At the same time, high pressure is located
inland. The interaction between these features is generating
northerly winds. The pressure gradient is forecasted to decrease
overnight and the result will be a downward trend in both winds
and seas, especially by daybreak. After midnight the Small
Craft Advisory for the GA waters beyond 20 nm should expire.

Saturday through Wednesday: High pressure will build over the
coastal waters this weekend, favoring northeast winds to become
primarily offshore by Saturday. A cold front will then push over
the coastal waters Saturday night into early Sunday,
temporarily increasing winds from the north as cold air advects
over the area. Winds could gust around 20 kts on Sunday, mainly
over South Carolina waters where mixing is strongest. Seas will
range between 2-4 ft. High pressure will then prevail into the
middle of next week with wind/seas that remain below Small Craft
Advisory levels.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EST Saturday for AMZ374.

&&
Hazardous weather outlook, Nov 24, 5:46 PM EST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
546 PM EST Fri Nov 24 2017

AMZ330-350-352-354-374-GAZ117-119-139>141-SCZ048>052-252245-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Coastal Bryan-Coastal Chatham-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
546 PM EST Fri Nov 24 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-252245-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
546 PM EST Fri Nov 24 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Frost: Patchy to perhaps scattered frost will be possible early
Saturday morning. A Frost Advisory may be needed for some areas if
confidence in the development of scattered frost increases.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Frost Advisories in Georgia, 2017Frost Advisories in South Carolina, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.